Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Nashville, TN

April 13, 20228 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2022, 7:54 PM CDT for 8 counties in Tennessee. It was in force for 36 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2022, 7:54 PM CDT (00:54 UTC)
Expired
Apr 13, 2022, 8:30 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Giles County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 7:55 PM CDTTSTM WND DMGPulaski, TNABERNATHY FIELD (KGZS).
Apr 13, 7:55 PM CDTTSTM WND GST 563 Ssw Pulaski, TNAWOS STATION KGZS PULASKI ABERNATHY FIELD.
Apr 13, 7:55 PM CDTTSTM WND GST 56Pulaski, TNABERNATHY FIELD (KGZS).
Apr 13, 7:59 PM CDTTSTM WND DMGChapel Hill, TNFACEBOOK REPORTS INDICATED SEVERAL TREES WERE BLOWN DOWN ACROSS CHAPEL HILL.
Apr 13, 8:13 PM CDTTSTM WND DMG7 Wsw Elkton, TNREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Apr 13, 8:20 PM CDTTSTM WND DMGShelbyville, TNSCATTERED TREES DOWN ACROSS BEDFORD COUNTY.
Apr 13, 8:33 PM CDTTSTM WND DMG2 Ese Normandy, TNTSPOTTER REPORT OF SEVERAL TREES AND POWER LINES DOWN AROUND THE RILEY CREEK ROAD AND THRONEBERRY ROAD AREA.
Apr 13, 8:40 PM CDTTSTM WND DMG1 Nnw Manchester, TNMANCHESTER RECREATION COMPLEX REPORTED ROOF DAMAGE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:01 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

627 
WUUS54 KOHX 140054
SVROHX
TNC003-015-031-055-117-119-149-187-140130-
/O.NEW.KOHX.SV.W.0049.220414T0054Z-220414T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
754 PM CDT Wed Apr 13 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Marshall County in Middle Tennessee...
  Southern Rutherford County in Middle Tennessee...
  Southeastern Maury County in Middle Tennessee...
  Southeastern Williamson County in Middle Tennessee...
  Western Coffee County in Middle Tennessee...
  Giles County in Middle Tennessee...
  Bedford County in Middle Tennessee...
  Southwestern Cannon County in Middle Tennessee...

* Until 830 PM CDT.

* At 753 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles east of Spring Hill to 13 miles east of
  Lexington, moving east at 60 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Columbia, Shelbyville, Lewisburg, Manchester, Pulaski, Spring Hill,
  Tullahoma, Chapel Hill, Ardmore, Cornersville, Wartrace,
  Eagleville, Elkton, Minor Hill, Bell Buckle, Lynnville, Normandy,
  Culleoka, Beechgrove and Raus.

This includes the following highways...
 Interstate 65 between mile markers 1 and 54.
 Interstate 24 between mile markers 87 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3500 8722 3508 8722 3577 8690 3574 8598
      3536 8611 3534 8626 3538 8625 3539 8628
      3541 8625 3541 8626 3532 8642 3536 8649
      3537 8659 3533 8660 3531 8668 3525 8675
      3526 8683 3499 8684
TIME...MOT...LOC 0053Z 269DEG 51KT 3572 8680 3500 8714 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

10
2 follow-up statements
750 
WWUS54 KOHX 140116
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
816 PM CDT Wed Apr 13 2022

TNC119-187-140125-
/O.CAN.KOHX.SV.W.0049.000000T0000Z-220414T0130Z/
Maury TN-Williamson TN-
816 PM CDT Wed Apr 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAURY AND
SOUTHEASTERN WILLIAMSON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

LAT...LON 3500 8713 3516 8698 3576 8666 3574 8598
      3536 8611 3534 8626 3538 8625 3539 8628
      3541 8625 3541 8626 3532 8642 3536 8649
      3537 8659 3533 8660 3531 8668 3525 8675
      3526 8683 3499 8684
TIME...MOT...LOC 0115Z 269DEG 51KT 3572 8641 3501 8676 

$$

TNC003-015-031-055-117-149-140130-
/O.CON.KOHX.SV.W.0049.000000T0000Z-220414T0130Z/
Marshall TN-Rutherford TN-Coffee TN-Giles TN-Bedford TN-Cannon TN-
816 PM CDT Wed Apr 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR MARSHALL...SOUTHERN RUTHERFORD...WESTERN COFFEE...SOUTHEASTERN
GILES...BEDFORD AND SOUTHWESTERN CANNON COUNTIES...

At 815 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Murfreesboro to near Ardmore, moving
east at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Shelbyville, Lewisburg, Manchester, Pulaski, Tullahoma, Chapel Hill,
Ardmore, Cornersville, Wartrace, Eagleville, Elkton, Bell Buckle,
Normandy, Beechgrove, Raus, Fosterville, Rover, Belfast, Frankewing
and Bradyville.

This includes the following highways...
 Interstate 65 between mile markers 1 and 25.
 Interstate 24 between mile markers 87 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3500 8713 3516 8698 3576 8666 3574 8598
      3536 8611 3534 8626 3538 8625 3539 8628
      3541 8625 3541 8626 3532 8642 3536 8649
      3537 8659 3533 8660 3531 8668 3525 8675
      3526 8683 3499 8684
TIME...MOT...LOC 0115Z 269DEG 51KT 3572 8641 3501 8676 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

10
040 
WWUS54 KOHX 140122
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
822 PM CDT Wed Apr 13 2022

TNC055-117-140132-
/O.CAN.KOHX.SV.W.0049.000000T0000Z-220414T0130Z/
Marshall TN-Giles TN-
822 PM CDT Wed Apr 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL AND SOUTHEASTERN
GILES COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

LAT...LON 3536 8649 3537 8662 3540 8664 3559 8658
      3575 8646 3574 8598 3536 8611 3536 8616
      3535 8623 3534 8626 3535 8625 3538 8625
      3539 8628 3540 8626 3541 8625 3541 8629
      3535 8637 3535 8641 3532 8642
TIME...MOT...LOC 0122Z 269DEG 51KT 3572 8631 3501 8666 

$$

TNC003-015-031-149-140130-
/O.CON.KOHX.SV.W.0049.000000T0000Z-220414T0130Z/
Rutherford TN-Coffee TN-Bedford TN-Cannon TN-
822 PM CDT Wed Apr 13 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN RUTHERFORD...WESTERN COFFEE...BEDFORD AND
SOUTHWESTERN CANNON COUNTIES...

At 822 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Murfreesboro to 8 miles
northwest of Hazel Green, moving east at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Christiana, Deason, Bradyville, Beechgrove, Raus and Fosterville.

This includes Interstate 24 between mile markers 87 and 111.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3536 8649 3537 8662 3540 8664 3559 8658
      3575 8646 3574 8598 3536 8611 3536 8616
      3535 8623 3534 8626 3535 8625 3538 8625
      3539 8628 3540 8626 3541 8625 3541 8629
      3535 8637 3535 8641 3532 8642
TIME...MOT...LOC 0122Z 269DEG 51KT 3572 8631 3501 8666 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:39 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 13, 6:39 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
639 PM CDT Wed Apr 13 2022

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecasts products per Tornado Watch Number 125
in effect until 10 PM CDT. Tweaked hourly temperature, dewpoint,
and wind speed/direction grids blending them with associated
previously forecasted hourly gridded values. Remainder of
forecast continues to be on track.

&&

.AVIATION...
00Z TAF DISCUSSION.

Severe thunderstorms will be possible through this evening as a
band of thunderstorms moves west to east ahead of a cold front.
Look for mainly MVFR with IFR in the downpours. Winds will be
very gusty as the storms approach with south winds gusting over
30KT at times. Late evening frontal passage will sweep out the
rain and storms and cause winds to become northwest. Some post-
frontal low cigs (MVFR/IFR) will linger for several hours, perhaps
until 12Z. After 12Z Thursday, high pressure will bring quickly
clearing skies and light winds.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Thursday for Bedford-Cheatham-
Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-
Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith-
Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson.

Flood Watch until 11 PM CDT this evening for Cheatham-Dickson-
Houston-Humphreys-Montgomery-Robertson-Stewart.

&&

DISCUSSION......JB Wright
AVIATION........13
Hazardous weather outlook, Apr 13, 2:26 AM CDT, 17 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
226 AM CDT Wed Apr 13 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-140730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
226 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Severe thunderstorms are possible late this afternoon through the
early morning hours on Thursday. Damaging wind gusts, tornadoes,
large hail and flash flooding are all possible. While all of Middle
TN will have these threats, the main area of concern will be along
and west of I-65.

In addition, even outside of thunderstorms, it will be windy today.
Sustained southerly winds of 15 to 25 mph are expected, with
occasional gusts to 50 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.

27

In the hours before

Local storm report, Apr 13, 6:28 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
04/13/2022                   MONTGOMERY         TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE ST.
            BETHLEHEM AREA.

&&
Local storm report, Apr 13, 6:35 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     SPRINGFIELD             36.50N 86.88W
04/13/2022                   ROBERTSON          TN   FIRE DEPT/RESCUE

            A POWER POLE WAS SNAPPED ALONG HIGHWAY 431
            NORTH AND JONES ROE RD.

&&
Local storm report, Apr 13, 6:41 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
04/13/2022                   MONTGOMERY         TN   PUBLIC

            A LARGE TREE WAS BLOWN DOWN ONTO A HOUSE.

&&
Local storm report, Apr 13, 7:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
719 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     WAYNESBORO              35.32N 87.76W
04/13/2022                   WAYNE              TN   EMERGENCY MNGR

            TREES DOWN AND TRANSFORMER BLOWN ALONG
            HIGHWAY 13 NORTH OF TOWN.

0610 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
04/13/2022                   MONTGOMERY         TN   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWER LINES WERE BLOWN
            DOWN ON MARION STREET.

0640 PM     TSTM WND DMG     CUMBERLAND FURNACE      36.27N 87.36W
04/13/2022                   DICKSON            TN   PUBLIC

            A SHED WAS BLOWN ONTO A HOUSE AND TREES WERE
            BLOWN DOWN.

&&
Local storm report, Apr 13, 7:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     5 N LAWRENCEBURG        35.32N 87.34W
04/13/2022                   LAWRENCE           TN   EMERGENCY MNGR

            POWER LINES DOWN ALONG BUFFALO RD.
            (TN-242)...MORE THAN 4,700 WITHOUT POWER.

&&
Local storm report, Apr 13, 7:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND GST     LAWRENCEBURG            35.25N 87.34W
04/13/2022  M62 MPH          LAWRENCE           TN   BROADCAST MEDIA

            MEASURED AT WLX STUDIOS.

&&

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:16 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more44 min
Apr 13, 7:19 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury41 min
Apr 13, 7:52 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCannon, Davidson, DeKalb, Rutherford, Smith, Sumner and 3 more38 min
Apr 13, 7:54 PM CDTTornado WarningOHXRutherford, Williamson36 min
Apr 13, 8:24 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more36 min
Apr 13, 8:26 PM CDTTornado WarningOHXCannon, DeKalb, Rutherford, Warren34 min
Apr 13, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXBedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more33 min
Apr 13, 8:28 PM CDTTornado WarningOHXBedford, Cannon, Coffee19 min
Apr 13, 8:53 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, Cumberland, Fentress, Jackson, Overton, Pickett and 2 more37 min
Apr 13, 8:55 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXCoffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more35 min
Apr 13, 9:25 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.